Metformin Tinnitus/hearing Loss

6 Replies Updated



Conversation Starter

Bill Says:


Doctor put me on Metformin, two days after I started experiencing severe stomach pain and tinnitus in one ear. Went to ER, told it was side effects of this drug. I stopped taking Metformin. The stomach pain stopped but I still after 7 days have the tinnitus in my ear. I have read several forums that talk about ringing in the ears while on this medication. I started taking B12 to see if that would help but nothing so far. Has anyone experienced hearing loss after or while taking Metformin? My doctor never told me of this side effect. I think it should be shown as a definite side effect of this drug.


Showing Replies 1 - 6 of 6 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Hello, Bill! How are you?

Yes, those can be side effects of this medication, however, they can also be side effects of uncontrolled diabetes and high blood pressure, as reported by the NIH.

Have you consulted your regular doctor, yet? It's very important that you do so to get to the root of the problem. If you have high blood pressure or if your blood sugar is that high, you need to get it down for your own safety. While I know even medication side effects can be annoying, diabetes and hypertension are both life threatening.

REPLYSHAREREPORT
Was this helpful?      0  
2
Connie Says:

I went on metformin in December by January I had hearing loss and tennitis in the right ear and then five weeks ago I woke up to a loud pulse in my left ear 24/7. After seve al week I went to a ent specialist who had an MRI done. I g back to him in April. My brain is fine, no tumors or leasions, nothing. I wish I had seen this sooner because it would have saved me a lot of money!

REPLYSHAREREPORT
Was this helpful?      0  
3
Jim Says:
via mobile

I have been taking metformin for over 3 years. Two weeks ago I was directed to double my metformin to 2 pills morning & 2 pills evening. A week ago I developed intermittent tinnitus. There are websites where many people describe having had the same problem soon after beginning or increasing metformin dosage. It seems clear that Metformin causes tinnitus in some. Now I find that it also might have a negative effect on one's memory. I will be looking for another drug to replace metformin!

REPLYSHAREREPORT
Was this helpful?      2  
4
yunie Says:

I have been on metformin for 2 months almost taking 500 mg, and I took 2 pills the other day at the same time. The pills give me stomachaches and the next day I have a buzzing sound that has not left my left ear.

REPLYSHAREREPORT
Was this helpful?      1  
5
tito Says:

I take alfuzosin 10 mg and metformin 1000mg fenofibric acid delayed release capsule 135 mg bystolic 10 mg pantoprazole 40mg and I take clonazepam 0.25 at bed time but I am having ringing in my left ear for three months now my doctor presciped today buspirone 7.5 mg twice a day and I read this new medicine could cause tinnitus am scare and need advice I was percribed clonazepam to stop my anxiety attacks in the middle of the night I this is been on since 02/28/18 as I write this my ringing go up vilume do know what alse to due

REPLYSHAREREPORT
Was this helpful?      0  
6
Patrick Says:
via mobile

I take metformin 500mg 1 pill twice a day. I had quad bypass surgery 2.5 years ago. I'm 52, height to weight proportioned and eat a perfect diabetic and heart healthy diet. At night I get the ringing in the ears and sometime nausea. But just now I have acquired a dull ache in my upper left chest area or near my heart. Worse at night. I have been to the emergency room many times for ecg, blood work and bp evaluation and everytime it all comes out very good. But I still have the tightening in my upper left chest cavity even though my bp is always very good. When I lie on my side to sleep I get numbness from my wrists down. My meds daily our metformin 500 mg x2, ramipril 2.5 mg x1, metoprolol 25 mg x1, aspirin 81 mg x1. My blood glucose is always 5.1 - 5.3 but lately it has jumped up to 5.8- 6.1. Doctor says it is anxiety as I was in a bad car crash 14 months ago. Can anyone shed some light on what is going on with me. It has gotten to the point where I dred nighttime period. Doctor wants me on Ativan 1 mg for 30 days but I just don't want to take these. Can anyone give me some advice. Thx.

REPLYSHAREREPORT
Was this helpful?      0  




Viewing page 1 of 1     Reply


More Discussions:

METFORMIN CAUSES MEMORY LOSS
Metformin DOES CAUSE MEMORY LOSS!!!!!!! I know, it causes me to lose memory.... .short term memory loss. I am now dealin... 4 replies
is metformin a weight loss drug
Does metformin cause its users to loose weight besides controlling their blood glucose levels? ## Hello, Missy! How are ... 1 reply
metformin 500mg for weight loss
I've no blood sugar. My weight is 62 & height 5.2.want to reduce my weight. Can i take this medicine for weight ...
Metformin Er dangers of taking it for weight loss
I quit smoking two years ago and it left me with this horrible unsatified feeling that only eating can take it away temp... 4 replies
Hearing Loss Metoprolol
Loss hearing in my right ear after taking Metoprolol Tarta 50 mg. Woke up in the morning and couldn't hear out of my... 12 replies
sever hearing loss from hydroxy condon asathiminphine
I was put on Hydroxy Condon/Asathiminphine, for server hip pain. I aksed my bone dr. if there were any sever side effect...
Partial loss of hearing
I have been recommended to obtain and use a medication called HearTone. I am told it may improve my hearing, and is said...
Cause Of Hearing Loss
I ALSO LOSS MY HEARING. MY EARDRUM WAS ALREADY PIERCE TO GET THE WATER IN IT. THE SPECIALIST GAVE MY VIT B COMPLEX THE L...
Opana and Hearing Loss
Can Opana 5m cause sudden onset of hearing loss ?? ## Opana contains the active ingredient Oxymorphone, it is a narcotic... 1 reply
Motoprolol & Hearing Loss
I was given Metoprolol Tarta 50 mg. and it says to take one twice a day. I didn't take that much and it made me not ... 5 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 3 July 2018.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA